I’ve had a hormonal for nearly 3 years (expires in September). Originally, it completely stopped my period but recently I started bleeding and peeing more frequently. Is this normal?

Thank you for your question. A hormonal implant is an alternative form of birth control, containing the hormone progestin. The implant is a small thin piece of flexible plastic that is implanted just under the skin of a women’s upper arm. It’s very common for women to experience light irregular bleeding with the implant. However, peeing frequently is not from the implant, so you should talk to your primary care provider about your symptoms or make an appointment. You may need to be checked for urinary tract infections and STIs. The implant is approved by the Food and Drug Administration (FDA) for up to 3 years of use, however, studies have been done showing it is effective for longer. It is very important that you discuss with your PCP about using the implant for longer than 3 years. You should also speak with them if your bleeding becomes heavier than usual or is bothersome.

No comments:

Post a Comment